Hail, Litchfield
- When
- August 11, 12:31 PM EST
- Where
- Litchfield County, 0.69 mi N of Watertown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.610, -73.120
Penny size hail reportedly fell during a thunderstorm in Watertown.
An upper level low pressure system tracked northeast from central Pennsylvania, into east central New York State during Monday, August 11th. The upper level dynamics associated with this system, combined with a moist and unstable air mass in place, led to the development of isolated severe thunderstorms across portions of northwest Connecticut during Monday afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
An upper level low pressure system tracked northeast from central Pennsylvania, into east central New York State during Monday, August 11th. The upper level dynamics associated with this system, combined with a moist and unstable air mass in place, led to the development of isolated severe thunderstorms across portions of northwest Connecticut during Monday afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 11, 8:50 AM EST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 950 AM EDT MON AUG 11 2008 .SYNOPSIS... THE COMBINATION OF AN UPPER LEVEL LOW PRESSURE SYSTEM TRACKING EAST ACROSS PENNSYLVANIA...AND A SURFACE LOW TRACKING NORTHEAST OFF THE NEW JERSEY COAST...WILL PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING...ALONG WITH UNSEASONABLY COOL TEMPERATURES. THE UPPER LEVEL AND SURFACE LOW WILL GRADUALLY MOVE EAST OF THE REGION ON TUESDAY...WITH SLOWLY IMPROVING CONDITIONS EXPECTED. ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL SPREAD MORE SHOWERS INTO THE REGION LATE WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... CENTER OF UPPER LOW STARTING TO PUSH EASTWARD ACROSS PA...WITH PLENTY OF MOISTURE SURGING NORTHWARD INTO OUR REGION EAST OF THE LOW. SEVERAL SMALL DISTURBANCES ROTATING AROUND THE MAIN CORE OF THE UPPER LOW WILL PROVIDE OCCASIONAL SHOWERS WITH EMBEDDED THUNDERSTORMS. SOMEWHAT OF A LULL THIS MORNING ACROSS MUCH OF THE HUDSON VALLEY INTO THE TACONICS AND BERKSHIRES...SO WILL LOWER POPS A BIT IN THIS AREA UNTIL AFTERNOON WHEN ADDITIONAL CONVECTION SHOULD FILL IN. A LOT MORE CLOUD COVER TODAY THAN YESTERDAY TO START...ALTHOUGH THERE WERE SOME BREAKS SOUTH OF ALBANY FOR A FEW HOURS THIS MORNING. THIS AREA WILL BE THE FOCUS FOR POSSIBLE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL TODAY. MLCAPE VALUES OF 1000-1500 J/KG EXPECTED ACROSS THE MID HUDSON VALLEY EASTWARD TO THE TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD HILLS. SPC HAS PLACED THIS AREA IN A SLIGHT RISK FOR TODAY...AND WILL MENTION ENHANCED WORDING IN HWO. SIMILAR TO YESTERDAY THE MAIN THREAT WITH STORMS WILL BE HAIL...AS WIND FIELD REMAINS RATHER LIGHT AND 850-500 MB LAPSE RATES ARE QUITE STEEP CLOSE TO 7C/KM. ALSO...COLD CORE ALOFT REMAINS OVERHEAD WITH 500 MB TEMPS OF -16C TO -17C AND WBZERO HEIGHTS LESS THAN 9000 FEET. AT LEAST SMALL HAIL EXPECTED OUTSIDE OF SLIGHT RISK AREA...BUT DUE TO STEEP LAPSE RATES ALOFT A FEW ROGUE STORM MAY PRODUCE SOME PENNY SIZE HAIL TOO. ADDI TONAL CONCERN FOR TODAY WILL BE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL DUE TO POSSIBLE TRAINING OF CONVECTIVE CELLS. THIS MAY LEAD TO MINOR FLOODING OF SMALL STREAMS/URBAN LOCATIONS. PWAT VALUES NOT PARTICULARLY HIGH /AROUND 1.15 INCHES FROM 12Z ALB SOUNDING/...HOWEVER WIND FLOW GENERALLY UNIDIRECTIONAL FROM THE SOUTH AND WEAK WHICH WILL LEAD TO THE POTENTIAL FOR SOME TRAINING. TEMPS WILL BE COOL TODAY WITH CLOUDS/PRECIP PERSISTING. GENERALLY MAX TEMPS IN THE MID TO UPPER 60S ACROSS THE HIGHER ELEVATIONS WITH LOWER 70S IN THE VALLEYS. HOWEVER...MUCH OF THE TIME TEMPS WILL BE HELD DOWN IN THE 60S. && .SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY/... TONIGHT...SHOWERS/TSTMS SHOULD GRADUALLY DIMINISH IN AREAL COVERAGE LATER THIS EVENING...AND WILL THEREFORE DECREASE POPS THROUGH THE NIGHT. IN FACT...SOME BREAKS IN THE CLOUDS MAY DEVELOP...WHICH...GIVEN THE SATURATED SOIL CONDITIONS...COULD EASILY LEAD TO AREAS OF FOG...WHICH HAS BEEN INCLUDED IN FORECAST. OVERNIGHT MINS SHOULD FALL INTO THE MID/UPPER 50S IN MANY LOCALES...WITH PERHAPS SOME LOWER 50S ACROSS PORTIONS OF THE NORTH COUNTRY. TUE...ALTHOUGH CLOSED LOW EVENTUALLY SHOULD OPEN UP AND MOVE TO THE E...ENOUGH MOISTURE AND COLD MID LEVEL TEMPS ROTATING AROUND WESTERN PERIPHERY OF DEPARTING LOW SHOULD KEEP CLOUDS...AND AT LEAST SCATTERED SHOWERS AND ISOLATED TSTMS ACROSS NE AREAS...SUCH AS SOUTHERN VT AND THE UPPER HUDSON VALLEY REGION. FURTHER S/W...MOISTURE AND INSTABILITY WILL BE MORE LIMITED...AND THUS HAVE INDICATED LOWER POPS /SLIGHT CHC TO LOW CHC/. IN FACT...WELL TO THE S/W...DEVELOPING MID LEVEL SUBSIDENCE INVERSION MAY INHIBIT CLOUD DEPTH AND THUNDER POTENTIAL...AND THEREFORE WILL ONLY INCLUDE MENTION OF SHOWERS ACROSS THE MID HUDSON VALLEY REGION. AS FOR MAX TEMPS...GIVEN DOWNSLOPING NW FLOW...AND AT LEAST A FEW BREAKS OF SUNSHINE...THINK MID/UPPER 70S ARE LIKELY ACROSS MOST VALLEY LOCALES...WITH UPPER 60S/LOWER 70S ACROSS THE NORTH COUNTRY. SOME AREAS OF THE MID HUDSON VALLEY COULD EVEN REACH OR SLIGHTLY EXCEED 80. TUE NT...WEAK SHORTWAVE RIDGE SLIDES E ACROSS THE REGION. THIS SHOULD ALLOW FOR MAINLY CLEAR SKIES...AND LIGHT WINDS...WHICH MAY LEAD TO FOG FORMATION. MIN TEMPS SHOULD BE A FEW DEGREES COOLER THEN MON NT...WITH LOWER/MID 50S EXPECTED IN MANY VALLEY LOCALES...AND POSSIBLY EVEN SOME 40S ACROSS PORTIONS OF THE NORTH COUNTRY. WED...SHOULD BE MOSTLY SUNNY TO START...BUT YET ANOTHER SHORTWAVE RAPIDLY APPROACHES FROM THE GREAT LAKES. AS THIS SYSTEM APPROACHES...WILL INDICATE SLIGHT CHC TO CHC POPS FOR WED AFTERNOON...HIGHEST ACROSS NW AREAS. ENOUGH INSTABILITY AND UPPER LEVEL DYNAMICS SHOULD ALLOW FOR AT LEAST A CHC OF THUNDER AS WELL. OTHERWISE...MAX TEMPS SHOULD BE A FEW DEGREES WARMER THAN TUE...WITH MAXES REACHING AROUND OR SLIGHTLY OVER 80 WITHIN THE VALLEYS...AND LOWER/MID 70S ACROSS THE NORTH COUNTRY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... QUITE AN ACTIVE FORTHCOMING PERIOD OF THE FORECAST WITH A POTENTIAL FOR COASTAL DEVELOPMENT AND IMPACTING THE REGION WEDNESDAY NIGHT INTO THURSDAY. WITH THE ARRIVAL OF THE ECMWF...IT SOMEWHAT RESEMBLES THE DGEX AND ASSOCIATED SIGNALS FROM THE GFS. HOWEVER...CONFIDENCE OF A STRONG SURFACE LOW TRACKING ALONG THE EASTERN SEABOARD IS RATHER LOW. AS COLLABORATED WITH HPC AND OPC...A COMPROMISE OF THE TWO GLOBAL MODELS IS IN ORDER WHICH WOULD AGREE WITH THE CANADIAN GLOBAL MODEL TAKING THIS WAVE OUT TO SEA. WOULD NEED TO WATCH FOR A POTENTIAL PRE AS INCREASED BAROCLINICITY AND WEAK SURFACE TROUGH ARE EXPECTED TO BE IN THE VICINITY. IN THE WAKE OF THESE FEATURES...SHOULD BE A TRANQUIL END OF THE WEEK WITH TEMPERATURES RETURNING TOWARD SEASONABLE LEVELS. THE WEEKEND SEEMS TO BE SHAPING UP WITH A BUILDING RIDGE ALONG THE EASTERN SEABOARD. THIS TOO WILL RESULT IN WARMER AND MORE HUMID CONDITIONS AND THE CHANCE FOR CONVECTION ALONG THE WARM FRONT AND INCREASING HUMID CONDITIONS. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... ADDITIONAL CONVECTION WILL CONTINUE TO DEVELOP AND BECOME A MORE STEADY STATE RAINFALL BEGINNING LATE THIS MORNING. MAINLY MVFR CONDITIONS ARE EXPECTED THROUGH THIS TAF CYCLE. SINCE ITS HARD TO PIN DOWN WHERE STRONGEST CONVECTION WILL IMPACT THE TAF SITES...DID INDICATE CB FOR LATE MORNING INTO THIS AFTERNOON WHERE THE GREATEST INSTABILITY IS EXPECTED. A BAND OF RAIN MIGHT IMPACT GFL- ALB OVERNIGHT WITH A PERIOD OF IFR CONDITIONS AND THIS WILL BE MONITORED CLOSELY. OUTLOOK... TUE...VFR/MVFR...CHC OF SHRA/TSRA. TUE NT-WED AM...VFR. WED PM-THU...VFR/MVFR CHC SHRA/TSRA...POSS IFR IN HVR RAINFALL AND FOG OVRNT. FRI...VFR...SLGT CHC -SHRA...MAINLY OVR ELEVATIONS. && .FIRE WEATHER... A LOW PRESSURE SYSTEM TRACKING SOUTH OF THE REGION WILL KEEP WIDESPREAD SHOWERS AND THUNDERSTORMS...AND WET FLAG CONDITIONS ACROSS THE REGION TODAY INTO THIS EVENING. THE LOW WILL GRADUALLY MOVE EAST OF THE REGION ON TUESDAY...ALTHOUGH LINGERING SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY FOR AREAS NORTH AND EAST OF ALBANY. THE RH WILL FALL INTO THE 60-80 PERCENT RANGE EARLY THIS AFTERNOON...BEFORE RECOVERING INTO THE 90-100 PERCENT RANGE TONIGHT. THE RH WILL THEN FALL INTO THE 50-60 PERCENT RANGE FOR TUE AFTERNOON. HAINES INDICES WILL REACH 3 THIS AFTERNOON...AND 3 TO 4 TUE AFTERNOON. WINDS WILL BE FROM THE NORTHEAST TODAY AT 5-10 MPH...BECOMING NORTH TO NORTHWEST TONIGHT AT 5-10 MPH...AND WEST TO NORTHWEST AND INCREASING TO 10-20 MPH BY TUE AFTERNOON. && .HYDROLOGY... RAINFALL CONTINUES TO BE FROM THUNDERSTORMS AND GENERALLY SCATTERED IN NATURE...ALTHOUGH WE DO ANTICIPATE A FEW AREAS OF HEAVY PRECIPITATION AS THIS UPPER LOW TRACKS SOUTHWARD AND A MORE GENERAL RAINFALL DEVELOPING THROUGH THE DAY. CURRENT RIVER GAGES HAVE SHOWN LITTLE RESPONSE THUS FAR WHERE THE HEAVIER RAIN HAS FALLEN...WITH LOCATIONS ALONG THE METTAWEE RIVER...WALLOOMSAC RIVER...HOOSIC RIVER EXPERIENCING THE MOST IMPACT /WITHIN BANK RISES OF A FEW FEET/. FORECAST PRECIPITATION FOR THE NEXT 36 HOURS IS BETWEEN 0.50 AND 1.5 INCHES ACROSS THE AREA. THIS PRECIPITATION IS EXPECTED TO BRING MANY SMALL STREAMS TO NEAR BANK FULL...ESPECIALLY WHERE RAIN FELL EARLIER...BUT IS NOT EXPECTED TO CAUSE MAIN STEM RIVER FLOODING. LOCALIZED URBAN...POOR DRAINAGE AND SMALL STREAM FLOODING IS POSSIBLE OVER THE NEXT 24 HOURS WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL/JPV SHORT TERM...KL LONG TERM...BGM AVIATION...BGM FIRE WEATHER...KL HYDROLOGY...BGM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 103 PM EDT MON AUG 11 2008 CTZ001-013-MAZ025-NYZ059>061-064>066-121100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 103 PM EDT MON AUG 11 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY...TACONICS...SOUTHERN BERKSHIRES AND NORTHWESTERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AND MAY BECOME SEVERE WITH PENNY SIZE HAIL OR LARGER THE MAIN THREAT. THERE ALSO IS THE POTENTIAL FOR HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING OF SMALL STREAMS AND URBAN LOCATIONS...MAINLY FOR AREAS THAT RECEIVE REPEATED THUNDERSTORMS. INDIVIDUAL STORMS WILL TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE UPPER HUDSON RIVER VALLEY OF NEW YORK. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ032-033-041>043-083-084-VTZ013>015-121100- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 103 PM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR TODAY INTO EARLY THIS EVENING. MOST OF THE STORMS ARE NOT LIKELY TO BECOME SEVERE. SOME STORMS COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...AND THERE IS THE POSSIBILITY FOR AN ISOLATED STORM OR TWO TO PRODUCE PENNY SIZE HAIL. THERE ALSO IS THE POTENTIAL FOR HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING OF SMALL STREAMS AND URBAN LOCATIONS...MAINLY FOR AREAS THAT RECEIVE REPEATED THUNDERSTORMS. INDIVIDUAL STORMS WILL TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE UPPER HUDSON RIVER VALLEY OF NEW YORK. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MAZ001-NYZ038>040-047>054-058-063-082-121100- NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- 103 PM EDT MON AUG 11 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK AND SCHOHARIE VALLEYS...THE CAPITAL DISTRICT AND NORTHERN BERKSHIRE COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...SCATTERED THUNDERSTORMS WILL OCCUR TODAY INTO EARLY THIS EVENING. MOST OF THE STORMS ARE NOT LIKELY TO BECOME SEVERE. SOME STORMS COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER... AND THERE IS THE POSSIBILITY FOR AN ISOLATED STORM OR TWO TO PRODUCE PENNY SIZE HAIL. THERE ALSO IS THE POTENTIAL FOR HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING OF SMALL STREAMS AND URBAN LOCATIONS...MAINLY FOR AREAS THAT RECEIVE REPEATED THUNDERSTORMS. INDIVIDUAL STORMS WILL TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE UPPER HUDSON RIVER VALLEY OF NEW YORK. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1156 AM EDT MON AUG 11 2008 NYZ047-051-058-111630- WESTERN ALBANY NY-WESTERN GREENE NY-SCHOHARIE NY- 1156 AM EDT MON AUG 11 2008 ...A STRONG THUNDERSTORM IN SCHOHARIE...ALBANY AND GREENE COUNTIES... AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS UP TO 40 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR GILBOA...AND MOVING NORTH AT 9 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES WEST OF PRESTON HOLLOW BY 1205 PM EDT LIVINGSTONVILLE AND NORTH BLENHEIM BY 1230 PM EDT GJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1222 PM EDT MON AUG 11 2008 NYZ060-061-111645- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- 1222 PM EDT MON AUG 11 2008 ...A STRONG THUNDERSTORM IN COLUMBIA COUNTY... AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS UP TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CHATHAM...AND MOVING NORTHWEST AT 9 MPH. THE THUNDERSTORM WILL BE NEAR... KINDERHOOK BY 1240 PM EDT VALATIE BY 1245 PM EDT GJM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1237 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL BEACON 41.50N 73.97W
08/11/2008 M0.88 INCH DUTCHESS NY TRAINED SPOTTER
&&
ROKEEFESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1244 PM EDT MON AUG 11 2008 NYZ052-053-059-060-111730- WESTERN COLUMBIA NY-EASTERN GREENE NY-WESTERN RENSSELAER NY- EASTERN ALBANY NY- 1244 PM EDT MON AUG 11 2008 ...STRONG THUNDERSTORMS IN ALBANY...COLUMBIA...GREENE AND RENSSELAER COUNTIES... AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RENSSELAER TO RAVENA TO ATHENS TO CATSKILL...OR ALONG A LINE EXTENDING FROM RENSSELAER TO 7 MILES WEST OF NASSAU TO HUDSON TO CATSKILL...AND MOVING NORTHWEST AT 10 MPH. THUNDERSTORMS WILL BE NEAR... NEW BALTIMORE BY 1250 PM EDT ALBANY AND RAVENA BY 100 PM EDT SELKIRK AND DELMAR BY 105 PM EDT DELMAR BY 110 PM EDT FEURA BUSH AND GUILDERLAND BY 130 PM EDT RAINFALL RATES OF CLOSE TO ONE INCH OF RAIN PER HOUR ARE POSSIBLE WITH THIS SLOW MOVING THUNDERSTORM. THIS WILL LEAD TO PONDING OF WATER OF ROADS AND OTHER POOR DRAINAGE LOCATIONS. JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1247 PM EDT MON AUG 11 2008 NYZ065-066-111730- WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 1247 PM EDT MON AUG 11 2008 ...A STRONG THUNDERSTORM IN DUTCHESS COUNTY... AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STANFORDVILLE...OR ABOUT 11 MILES SOUTHEAST OF RHINEBECK...AND MOVING NORTHWEST AT 18 MPH. THE THUNDERSTORM WILL BE NEAR... RHINEBECK BY 115 PM EDT 7 MILES SOUTHWEST OF RED HOOK BY 120 PM EDT JPV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
109 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM FLASH FLOOD GLEN 42.89N 74.35W
08/11/2008 MONTGOMERY NY LAW ENFORCEMENT
ROADS CLOSED...LOGTOWN RD...VAN EPPS.
&&
ROKEEFEThe Brookhaven radar (KOKX), 86 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
1 hail. Local standard time, as filed.
Penny size hail reportedly fell during a thunderstorm in Watertown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2008Every state in 2008This day in weather historyWarnings in Connecticut, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130539.